New York, 2015Damaging Winds in New York, July 13, 2015
July 13, 2015 · NWS BTV · 2 events in 2 counties and zones
Daytime heating lead to instability across Northern New York during the afternoon of July 13th. The lack of any surface winds accounted for isolated, nearly stationary storms to develop in the foothills of the Adirondacks.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Daytime heating lead to instability across Northern New York during the afternoon of July 13th. The lack of any surface winds accounted for isolated, nearly stationary storms to develop in the foothills of the Adirondacks. Two isolated thunderstorms produced wet micro burst that knocked down several trees in Mooers and Burke, New York.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jul 13, 12:41 PM EST, 13 minutes earlier.
Area forecast discussion, Jul 13, 12:41 PM EST, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
141 PM EDT MON JUL 13 2015
.SYNOPSIS...
ANOTHER WARM AND HUMID DAY IS EXPECTED TODAY WITH THE CHANCE OF
AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. SOME STORMS COULD
PRODUCE LOCALIZED HEAVY RAINFALL. TEMPERATURES WILL ONCE AGAIN
WARM INTO THE 80S WITH LOWS MAINLY IN THE 60S. A COLD FRONT WILL
MOVE ACROSS THE NORTH COUNTRY ON TUESDAY EVENING...WITH COOLER AND
DRIER AIR EXPECTED ON WEDNESDAY.
&&
.NEAR TERM /UNTIL 7 PM THIS EVENING/...
AS OF 1214 PM EDT MONDAY...HAVE UPDATED TO MENTION LOCALLY HEAVY
RAINFALL ASSOCIATED WITH THUNDERSTORMS THIS AFTERNOON. CRNT RADAR
SHOWS AREAL COVERAGE/INTENSITY OF SHOWERS/STORMS QUICKLY
DEVELOPING OVER THE HIGHER TRRN WITH LIGHTNING. HAVE NOTED STORM
TOPS UP TO 50 KFT WITH SOME OF THE STRONGER REFLECTIVITY NEAR
SUGARBUSH. RAINFALL ESTIMATES HAVE BEEN 1 TO 2 INCHES IN ISOLATED
AREAS OVER THE DACKS AND PARTS OF THE CENTRAL GREEN MTNS. WE WILL
CONT TO WATCH THE THREAT FOR LOCALIZED FLASH FLOODING...ESPECIALLY
OVER THE HIGHER ELEVATIONS. STILL CANNOT RULE OUT AN ISOLATED
SEVERE STORM WITH CAPE VALUES AROUND 2500 J/KG. AN ISOLATED WET
MICROBURST TYPE STORM...WITH MAYBE 1 INCH HAIL IF CORES CAN GROW
ALOFT STRONG ENOUGH. ONCE AGAIN THE MAIN THREAT WILL BE LOCALIZED
HEAVY RAINFALL AND LOTS OF LIGHTNING.
PREVIOUS DISCUSSION AS OF 341 AM EDT MONDAY...WEAK RIDING ALOFT
WILL GIVE WAY TODAY TO A MID LEVEL SHORTWAVE LOW PRESSURE SYSTEM
THAT WILL BRING ALL SORTS OF DISTURBANCES ALOFT. THIS WILL RESULT
IN A POTENTIALLY CHAOTIC SHOWER ACTIVITY THIS AFTERNOON. THE IDEA
FOR TODAY REALLY HASN'T CHANGED MUCH IN THE PAST 48 HOURS AS THE
MODELS CONTINUE TO BE AGGRESSIVE WITH INSTABILITY PARAMETERS. THE
NAM IS STILL FORECASTING 1500-2500 J/KG WHEREAS A LOCAL 4KM WRF IS
IN IN THE NEIGHBORHOOD OF 800-1800 J/KG RANGE. MODEL CONSENSUS IN
THE SHORT RANGE ALSO SHOWS GOOD LI'S >-5C AND PLENTY OF ELEVATED
INSTABILITY WITH SHOWALTERS >-3C. MID LEVEL LAPSE RATES ARE ALSO
INCREASING TO 6-7 DEG C/KM. HOWEVER THE SURFACE AND LOW LEVEL
FORCING IS ALMOST NON EXISTENT AND 0-6KM SHEAR IS VERY WEAK.
CURRENT MODEL SOUNDINGS SHOW LIGHT 5-15KT UNIDIRECTIONAL SOUTHERLY
FLOW UP TO NEARLY 25,000 FT!
THE NET RESULT OF THIS WILL BE SCATTERED TO ISOLATED PULSE
SHOWERS THIS AFTERNOON THAT WILL POP VERY QUICKLY AND MOVE SLOWLY
TOWARDS THE NORTH. EXPECT THE BEST SOURCE OF A TRIGGER TO BE
OROGRAPHIC LIFT SO I FOCUSED THE BEST CHANCES FOR SHOWERS OVER THE
MOUNTAINS. PW THIS AFTERNOON WILL BE SLIGHTLY HIGHER THAN NORMAL
AT 1.3 TO 1.5" AND UPSTREAM FORECAST SOUNDINGS SUPPORT THAT AS THE
00Z MANIWAKI SOUNDING HAD 1.36" OF PW. SO ITS POSSIBLE SLOW
MOVING SHOWERS COULD PRODUCE MODERATE TO HEAVY RAINFALL OVER A
SMALL AREA THIS AFTERNOON LEADING TO ISOLATED CASES OF FLASH
FLOODING.
AS THE HIGH MOVES IN AND THE NORTHWEST FLOW TURNS SOUTHERLY
EXPECT CONTINUED WARMING ALOFT WITH 850MB TEMPS WARMING TO 15-17
DEG C SUPPORTING MAX TEMPS THIS AFTERNOON IN TO THE UPPER 80S
AGAIN TODAY WITH 90 POSSIBLE AGAIN TODAY.
&&
.SHORT TERM /7 PM THIS EVENING THROUGH WEDNESDAY/...
AS OF 341 AM EDT MONDAY...MONDAY NIGHT WE LOSE THE DIURNAL
HEATING AND THUS CONVECTION SHOULD TAPER OFF FAIRLY QUICKLY AFTER
SUNSET. ITS POSSIBLE THAT AS THE LOW PRESSURE BUILDS IN THE
BOUNDARY LAYER WINDS WILL STILL BE WEAK ENOUGH TO SEE SOME FOG
BUILD IN OVER THE CONNECTICUT RIVER VALLEY AND IN THE NORTHEAST
KINGDOM. TEMPS OVERNIGHT WILL DROP INTO THE MID 60S BUT WITH
DEWPOINTS IN THE LOW TO MID 60S EXPECT ANOTHER MUGGY EVENING
TONIGHT.
AS THE 700MB RIDGE GIVES WAY TO THE ADVANCING SHORTWAVE TROUGH
TOMORROW WE WILL AGAIN SEE A CHANCE FOR SOME RAIN SHOWERS WITH
EMBEDDED THUNDERSTORMS. THERE WILL BE DECENT INSTABILITY AGAIN
TOMORROW HOWEVER IT WILL MAINLY BE FOCUSED OVER NORTHERN NEW YORK.
FLOW AT THE SURFACE AND 925 WILL STILL BE MOSTLY SOUTHERLY AS THE
FRONT WONT BEGIN TO IMPACT THE AREA TILL LATE TUESDAY NIGHT. THE
CHAOTIC PIECES OF ENERGY ALOFT WILL COMBINE WITH SURFACE
CONVERGENCE AND SUPPORTIVE INSTABILITY TO ALLOW FOR SCATTERED TO
ISOLATED SHOWERS TO DEVELOP MAINLY LATE IN THE AFTERNOON IN THE
ADIRONDACKS. I ANTICIPATE MOST OF VERMONT STAYING DRY TOMORROW
THROUGH THE EARLY MORNING. TEMPERATURES TOMORROW WILL LIKELY BE A
DEGREE OR TWO LOWER THAN TODAY WITH THE 850 AND 925 MB TEMPS
COOLING JUST SLIGHTLY. THAT SAID 850 TEMPS IN THE 15-16 DEGREE
RANGE WILL STILL BE SUPPORTIVE OF MID 80S IN THE SAINT LAWRENCE
AND CHAMPLAIN VALLEYS.
THERE IS A BIT OF INCONSISTENCY BETWEEN THE TIMING FROM THE
GLOBAL MODELS AND THE HIGHER RESOLUTION MODELS. I FELT THE NAM
4KM AND OUR LOCAL WRFS HAD A PRETTY GOOD HANDLE ON THE EVENT
GIVEN THE MODERATE FORCING SO I PUT A HIGHER EMPHASIS OF THE
FORECAST ON THE HIRES MODELS. WITH THAT SAID TIMING OF THE SURFACE
FRONT SHOULD START TO REACH THE SAINT LAWRENCE VALLEY LATE TUESDAY
EVENING AND WITH IT I ANTICIPATE WIDESPREAD SHOWERS ENTERING THE
SAINT LAWRENCE VALLEY HOWEVER AS THE SYSTEM DROPS FURTHER TO THE
SOUTHEAST THE WIND SHIFT WILL BE FASTER THAN THE SURFACE DEW POINT
FRONT AND WHEN THAT MOVES INTO THE ADIRONDACKS THE CONSENSUS OF
THE HIRES MODELS IS THAT THE SHOWERS WILL FALL APART AND BECOME
UNORGANIZED. I TRIED TO SHOW THIS IN OUR CHANCES FOR RAIN BY
CARRYING LIKELY CHANCES OVER THE UPSLOPE REGIONS OF THE
ADIRONDACKS AND THEN TAPERING QUICKLY TO JUST CHANCE POPS OVER THE
CHAMPLAIN VALLEY AND THE REST OF CENTRAL AND SOUTHERN VERMONT.
WITH THE FRONT COMING THROUGH IN THE EVENING WE LOSE MOST OF THE
INSTABILITY AND WITH CONTINUED WEAK SHEAR IN THE MID TO LOW LEVELS
EXPECT THIS FRONT TO MAINLY JUST BRING RAIN SHOWERS AND THE
OVERALL SEVERE THREAT IS MINIMAL. BEHIND THE FRONT TUESDAY NIGHT
AND WEDNESDAY MORNING EXPECT MARGINALLY CLEARING SKIES WITH DRY
AIR MOVING IN ALOFT AND MODERATE COLD AIR ADVECTION UNDER
NORTHEASTERLY FLOW. THIS WILL ALLOW US TO COOL DOWN BY 3-5 DEGREES
OVERNIGHT IN WHAT SHOULD FEEL LIKE A MORE PLEASANT NIGHT.
WEDNESDAY APPEARS TO BE A COMFORTABLE REPRIEVE BACK TO MORE
SEASONABLE NEAR NORMAL TEMPS IN THE UPPER 70S AS A BROAD DOME OF
SURFACE HIGH PRESSURE MOVES INTO THE REGION UNDER NORTHWEST FLOW
ALOFT.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AS OF 406 AM EDT MONDAY...A RIDGE OF HIGH PRESSURE WILL BUILD
SOUTHEAST FROM CANADA AND THE GREAT LAKES WEDNESDAY NIGHT AND WILL
REMAIN OVER THE NORTH COUNTRY THROUGH FRIDAY...WITH FAIR AND DRY
WEATHER EXPECTED. MODELS IN GOOD AGREEMENT ON THIS...THUS
FORECASTER CONFIDENCE IS HIGH. MODELS SHOWING SOME TIMING
DIFFERENCES THIS WEEKEND...WITH THE GFS MODEL SUGGESTING MAINLY
DRY CONDITIONS FRIDAY NIGHT THROUGH SATURDAY NIGHT. THE ECMWF
MODEL HOLDS OFF ON BRINGING PRECIPITATION INTO NORTHERN NEW YORK
UNTIL AFTER MIDNIGHT FRIDAY NIGHT. THUS...HAVE LOWERED THE POPS
FOR FRIDAY NIGHT AND DELAYED THE ARRIVAL OF ANY SHOWER ACTIVITY
UNTIL AFTER MIDNIGHT FRIDAY NIGHT. WILL CONTINUE IDEA OF PREVIOUS
FORECAST OF A CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND
SUNDAY. HOWEVER...GIVEN MODEL DIFFERENCES FROM FRIDAY NIGHT
THROUGH SATURDAY NIGHT...FORECASTER CONFIDENCE IN REGARDS TO
TIMING OF PRECIPITATION IF ANY IS LOW.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
THROUGH 18Z TUESDAY...MAIN AVIATION CONCERNS WILL BE SCATTERED
THUNDERSTORMS THIS AFTERNOON AND POTENTIAL FOR SOME PATCHY FOG
OVERNIGHT. THUNDERSTORMS HAVE DEVELOPED OVER ADIRONDACKS AND GREEN
MOUNTAINS. THEY WILL BE VERY SLOW MOVERS...AND ARE MOST LIKELY TO
AFFECT TAF SITES MPV/SLK/RUT WITH A BRIEF PERIOD OF MVFR/IFR
CONDITIONS AS THEY DRIFT INTO THE VALLEYS THIS AFTERNOON AND THEN
DISSIPATE THIS EVENING. MAINLY VFR OUTSIDE OF ANY THUNDERSTORMS.
EXPECT SOME FOG TO DEVELOP OVERNIGHT WITH A PERIOD OF IFR
POSSIBLE AT SLK/MPV BETWEEN 06Z-12Z. PERIOD OF MVFR POSSIBLE AT
REST OF SITES IN BR/HZ. DURING TUESDAY...VFR WITH JUST SCATTERED
CLOUDS THROUGH MIDDAY. INCREASING CHANCES FOR SHOWERS AND STORMS
IN THE AFTERNOON.
SOUTHERLY WINDS 7 TO 15 KNOTS AND GUSTY AT TIMES THIS AFTERNOON WILL
BECOME LIGHT AND VARIABLE TONIGHT. SOUTHERLY WINDS INCREASE TO 10 TO
20 KNOTS TUESDAY.
OUTLOOK 18Z TUESDAY THROUGH SATURDAY...
18Z TUE-00Z THU...SCATTERED TO NUMEROUS SHOWERS WITH MVFR CONDITIONS
AT TIMES. SCATTERED THUNDERSTORMS TUESDAY AFTERNOON/EVENING.
00Z THU-00Z SAT...MAINLY VFR AS HIGH PRESSURE WILL BE OVER THE AREA.
00Z SAT-00Z SUN...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WITH
MVFR CONDITIONS AT TIMES.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...DEAL
NEAR TERM...DEAL/TABER
SHORT TERM...DEAL
LONG TERM...WGH
AVIATION...RJS
Hazardous weather outlook, Jul 13, 2:52 AM EST, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
352 AM EDT MON JUL 13 2015
NYZ026>031-034-035-087-VTZ001>012-016>019-140800-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
352 AM EDT MON JUL 13 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...TODAY AND TONIGHT.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. SLOW
MOVING SHOWERS WITH EMBEDDED THUNDERSTORMS COULD PRODUCE LOCALLY
MODERATE TO HEAVY RAINFALL LEADING TO THE POTENTIAL FOR ISOLATED
CHANCES OF FLASH FLOODING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 10:50 AM EST, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1150 AM EDT MON JUL 13 2015
NYZ030-031-034-131645-
WESTERN CLINTON-WESTERN ESSEX-SOUTHERN FRANKLIN-
1150 AM EDT MON JUL 13 2015
...STRONG THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL AFFECT PARTS
OF THE NORTHERN ADIRONDACKS...
AT 1147 AM EDT...A STRONG THUNDERSTORM WAS NEAR WILMINGTON. THE
STORM WAS NEARLY STATIONARY. ADDITIONAL THUNDERSTORMS WILL DEVELOP
NEAR THE REGION.
LOCATIONS TO BE IMPACTED INCLUDE...
WILMINGTON...JAY IN ESSEX COUNTY...NORTH ELBA...BLACK BROOK...
KEENE...HAWKEYE...FRANKLIN FALLS...UPPER JAY...UNION FALLS...MOUNT
VAN HOEVENBERG...ALDER BROOK AND MOUNT VAN HOEVENBURG RECREATION
AREA.
RADAR ESTIMATES THAT 1 TO 1.5 INCHES OF RAIN HAS FALLEN IN THE LAST
HOUR WITH HEAVY RAIN STILL FALLING. THIS HEAVY RAINFALL MAY CAUSE
PONDING OF WATER ON ROADWAYS AND LOCALIZED LOWLAND FLOODING. DO NOT
DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4450 7369 4427 7370 4417 7387 4432 7411
4448 7402 4453 7393 4457 7389
TIME...MOT...LOC 1547Z 138DEG 0KT 4434 7388
MUCCILLISpecial weather statement, Jul 13, 11:00 AM EST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1200 PM EDT MON JUL 13 2015
VTZ006-008-012-017>019-131700-
EASTERN RUTLAND-EASTERN ADDISON-LAMOILLE-WASHINGTON-WINDSOR-EASTERN
CHITTENDEN-
1200 PM EDT MON JUL 13 2015
...THUNDERSTORMS PRODUCING HEAVY RAIN WILL AFFECT THE GREEN
MOUNTAINS AND WESTERN SLOPES OF THE GREEN MOUNTAINS...
AT 1157 AM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM NEAR UNDERHILL TO NEAR PITTSFIELD...AND DRIFTING SLOWLY
NORTHWARD.
LOCATIONS TO BE IMPACTED INCLUDE...
CHITTENDEN...RICHMOND...UNDERHILL...HUNTINGTON...WAITSFIELD...
WARREN...FAYSTON...LINCOLN...BOLTON...ROCHESTER...KILLINGTON...
RIPTON...PITTSFIELD...HANCOCK...GRANVILLE...GOSHEN...UNDERHILL STATE
PARK...ALPINE VILLAGE...JERICHO CENTER AND HANKSVILLE.
RADAR ESTIMATES THAT LOCALIZED AMOUNTS OF 0.5 TO 1.5 INCHES OF RAIN
HAVE FALLEN IN THE LAST HOUR WITH HEAVY RAIN STILL FALLING. THIS
HEAVY RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4376 7300 4380 7302 4403 7305 4452 7298
4457 7278 4399 7277 4396 7279 4393 7278
4392 7277 4367 7276 4367 7294
TIME...MOT...LOC 1557Z 322DEG 10KT 4448 7292 4358 7292
MUCCILLISpecial weather statement, Jul 13, 11:58 AM EST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
1258 PM EDT MON JUL 13 2015
VTZ005-006-008>012-016>019-131800-
ORANGE-EASTERN FRANKLIN-WESTERN CHITTENDEN-EASTERN RUTLAND-EASTERN
ADDISON-WESTERN ADDISON-LAMOILLE-WASHINGTON-WESTERN
RUTLAND-WINDSOR-EASTERN CHITTENDEN-
1258 PM EDT MON JUL 13 2015
...THUNDERSTORMS PRODUCING HEAVY RAIN WILL CONTINUE TO AFFECT THE
GREEN MOUNTAINS AND WESTERN SLOPES OF THE GREEN MOUNTAINS...
AT 1254 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING
FROM WATERVILLE TO NEAR WARREN TO NEAR CHITTENDEN...AND DRIFTING
SLOWLY NORTHWARD.
LOCATIONS TO BE IMPACTED INCLUDE...
BRANDON...BRISTOL...JERICHO...STOWE...RICHMOND...UNDERHILL...
HUNTINGTON...STARKSBORO...MIDDLESEX...WAITSFIELD...WARREN...
MORETOWN...JOHNSON...FAYSTON...ENOSBURG FALLS...BAKERSFIELD...
FLETCHER...LINCOLN...MONTGOMERY AND BOLTON.
RADAR ESTIMATES THAT LOCALIZED AMOUNTS OF 1 TO 2 INCHES OF RAIN HAVE
ALREADY FALLEN WITH ADDITIONAL HEAVY RAIN LIKELY. THIS HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
IN ADDITION TO HEAVY RAINFALL...THE STRONGER THUNDERSTORMS WILL
CONTAIN FREQUENT LIGHTNING AND HAIL UP TO HALF INCH IN DIAMETER.
LAT...LON 4497 7256 4447 7267 4381 7270 4375 7309
4387 7318 4435 7308 4464 7298 4464 7292
4470 7296 4475 7294 4475 7286 4497 7282
TIME...MOT...LOC 1654Z 178DEG 5KT 4469 7274 4414 7293 4367 7313
MUCCILLISpecial weather statement, Jul 13, 12:32 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
132 PM EDT MON JUL 13 2015
NYZ028-031-131830-
WESTERN CLINTON-EASTERN CLINTON-
132 PM EDT MON JUL 13 2015
...STRONG THUNDERSTORMS WILL CONTINUE TO AFFECT NORTH CENTRAL
CLINTON COUNTY...
AT 129 PM EDT...STRONG THUNDERSTORMS WERE NEAR MOOERS AND SLOWLY
DRIFTING NORTHEASTWARD.
FREQUENT LIGHTNING...WIND GUSTS UP TO 30 MPH...AND HAIL UP TO A
HALF INCH IN DIAMTER ARE POSSIBLE WITH THESE STORMS.
LOCATIONS TO BE IMPACTED INCLUDE...
MOOERS...ALTONA...CHAMPLAIN...ELLENBURG DEPOT...PERRY MILLS...
SCIOTA...CANNON CORNERS...MOOERS FORKS...MINER LAKE STATE PARK...
IRONA AND ALDER BEND.
TORRENTIAL RAIN IS ALSO OCCURRING WITH THESE STORMS. THIS HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4480 7359 4486 7383 4500 7374 4501 7340
TIME...MOT...LOC 1729Z 216DEG 8KT 4495 7366
MUCCILLI
Special weather statement, Jul 13, 12:41 PM EST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
141 PM EDT MON JUL 13 2015
VTZ011-131845-
WESTERN RUTLAND-
141 PM EDT MON JUL 13 2015
...A STRONG THUNDERSTORM WILL AFFECT WESTERN RUTLAND COUNTY...
AT 139 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST CASTLETON...AND
DRIFTING SLOWLY NORTHWESTWARD.
FREQUENT LIGHTNING...WINDS IN EXCESS OF 30 MPH...AND HALF INCH HAIL
ARE POSSIBLE WITH THIS STORM.
LOCATIONS TO BE IMPACTED INCLUDE...
CASTLETON...WEST RUTLAND...POULTNEY...BENSON...HUBBARDTON...IRA...
WEST CASTLETON...LAKE ST. CATHERINE...WEST HAVEN...LAKE ST. CATHERINE
STATE PARK...EAST POULTNEY...HORTONIA...LOW HAMPTON...HALF MOON STATE
PARK...EAST HUBBARDTON...HYDEVILLE...BOMOSEEN STATE PARK...CASTLETON
CORNERS...BOMOSEEN AND CENTER RUTLAND.
TORRENTIAL RAIN IS ALSO OCCURRING WITH THIS STORM. THIS HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4347 7323 4348 7325 4355 7325 4357 7327
4358 7330 4362 7330 4363 7337 4358 7338
4357 7340 4359 7343 4362 7342 4364 7343
4375 7336 4377 7321 4357 7297
TIME...MOT...LOC 1739Z 133DEG 7KT 4362 7323
MUCCILLISpecial weather statement, Jul 13, 12:46 PM EST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
146 PM EDT MON JUL 13 2015
VTZ003-006>008-016-131845-
ORLEANS-EASTERN FRANKLIN-LAMOILLE-WASHINGTON-CALEDONIA-
146 PM EDT MON JUL 13 2015
...STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL VERMONT...
AT 144 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR RICHFORD TO NEAR MONTPELIER...AND MOVING
SLOWLY EASTWARD AT 5 MPH.
FREQUENT LIGHTNING...WINDS IN EXCESS OF 30 MPH...AND HALF INCH HAIL
ARE POSSIBLE WITH THE STRONGEST STORMS.
LOCATIONS TO BE IMPACTED INCLUDE...
BARRE...MONTPELIER...STOWE...HARDWICK...BERLIN...EAST MONTPELIER...
RICHFORD...MORRISVILLE...MIDDLESEX...WOLCOTT...TROY...CALAIS...
JOHNSON...EDEN...PLAINFIELD...CRAFTSBURY...MONTGOMERY...IRASBURG...
COVENTRY AND GROTON.
TORRENTIAL RAIN IS ALSO OCCURRING WITH THIS STORM. THIS HEAVY
RAINFALL MAY CAUSE PONDING OF WATER ON ROADWAYS AND LOCALIZED
LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LAT...LON 4500 7219 4419 7219 4419 7232 4422 7242
4419 7243 4418 7272 4488 7266 4502 7272
TIME...MOT...LOC 1744Z 261DEG 6KT 4502 7257 4430 7257
MUCCILLIThunderstorm Wind, Clinton
- When
- July 13, 12:54 PM EST
- Where
- Clinton County, 2.07 mi ESE of Cannon Corners
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Broadcast Media
- Coordinates
- 44.960, -73.690
Several trees down between Churubusco and Mooers along Route 11.
Thunderstorm Wind, Franklin
- When
- July 13, 2:24 PM EST
- Where
- Franklin County, 3.44 mi ENE of Malone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Broadcast Media
- Coordinates
- 44.866, -74.214
Trees down on home on Stacy road in Burke. Some minor structural damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Kentucky, July 13, 20154 deaths · 15 injured · $3.7 million · 60 kt wind · 61 events
- Tornadoes and Hail in Kansas, July 13 to 14, 2015$285,000 · EF3 · 20 events
- Heat in Oklahoma, July 13 to 21, 201534 injured · 1 event
- Flash Flooding and Flood in Indiana, July 13 to 14, 20151 death · $210,000 · 1 in hail · 24 events
- Tornadoes and Flash Flooding in Kentucky, July 13 to 17, 2015$545,000 · EF1 · 110 events
- Flash Flood in New Mexico, July 13, 20151 death · $15,000 · 1 event
- Heat in Illinois, July 13, 20151 death · 1 event
- Heat in Texas, July 13, 20151 death · 1 event
- Hail and Damaging Winds in Georgia, July 13 to 15, 20151 injured · $698,000 · 1 in hail · 38 events
- Flash Flooding and Hail in Wisconsin, July 13, 2015$1.3 million · 1 in hail · 29 events
- Flash Flooding and Flooding in Virginia, July 13 to 14, 2015$2.2 million · 18 events
- Tornadoes and Flash Flooding in Indiana, July 13 to 14, 2015$199,000 · EF1 · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 585282, 585284.